MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.4MM LCP® STRAIGHT WRIST PLATE 170MM; PLATE, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.4MM LCP® STRAIGHT WRIST PLATE 170MM; PLATE, FIXATION, BONE
Model Number SD242.003
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.(b)(4).The reported event required medical/surgical intervention to preclude permanent damage to a body structure.The investigation could not be completed; no conclusion could be drawn at the time of filing this report.Without a lot number the device history records review could not be completed.Product was not returned.Device was used for treatment, not diagnosis.
 
Event or Problem Description
It was reported that on (b)(6) 2018, the locking compression plate (lcp) straight wrist plate was broken and removed with the unknown screws.This was happened after implantation of dorsal spanning plate approximately twelve (12) weeks ago at community medical center.It is unknown if there was surgical delay.There was no injury to the patient recorded.Concomitant devices reported: unknown screws (part#: unknown, lot#: unknown).This complaint involves one (1) device.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.A review of the device history records has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Date of implantation is an unknown date in 2018.Date of concomitant therapy is the same as date of implantation, an unknown date in 2018.Part: sd242.003; lot: h591237; part manufacture date: april 03, 2018; manufacturing location: elmira; part expiration date: n/a; nonconformance noted: n/a.A review of the device history record revealed no complaint related anomalies.The device history record shows this lot of 2.4mm lcp straight wrist plate 170mm product was processed through the normal manufacturing and inspection operations with no rework nor nonconformities noted.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record revealed this lot met all specifications with no nonconformance noted.This raw material lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.Customer quality investigation: the following investigations were performed: broken: visual inspection: visual inspection performed on the returned wrist plate observed that the plate was broken across its central hole.Both broken half portions were received at customer quality.No further issues were noted.The complaint condition agrees with the complaint description and the complaint condition was confirmed.Drawing review: based on the date of manufacture, the following drawings, reflecting the current and manufactured revision, were reviewed.-- wrist fusion plate dimensional analysis and document/specification review: dimensional inspection performed measured the plate thickness at the broken portion as 2.66 mm which is within the specification of 2.4 mm to 2.7 mm.Review of the device history record(s) (dhr) showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.Also based off the dhr review, no issues with the material that would contribute to this complaint condition were identified.Risk document review: the wrist fusion plate design and clinical risk management (dcrm) document was reviewed and found to adequately address the complaint condition.Conclusion: a definitive root cause for the device breakage could not be determined from the provided information.However, it is likely that any unintended excessive forces during patient¿s post-op activities could have contributed to this complaint condition.The overall complaint condition is confirmed; however, no product design issues or manufacturing discrepancies were identified during this investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Date of event : exact date of event is unknown; event reportedly occurred in 2018.Initial awareness date should be november 13, 2018 not november 14, 2018.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Event : it was reported that on (b)(6) 2018, the patient underwent removal procedure due to locking compression plate (lcp) straight wrist plate was broken.The broken plate, seven (7) variable angle locking screws and one (1) cortex screw were removed.This happened after implantation of dorsal spanning plate approximately twelve (12) weeks ago.It is unknown if there was a surgical delay.Updated concomitant devices reported: 2.4 mm variable angle locking screws, with t8 stardrive recess (part 02.210.112, lot unknown, quantity 7); 2.4 mm cortex screws, 3.5 mm head, self-tapping (part 201.614, lot unknown, quantity 1).

Brand Name
2.4MM LCP® STRAIGHT WRIST PLATE 170MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8121156
Report Number2939274-2018-55211
Device Sequence Number229018
Product Code HRS
UDI-Device Identifier10886982003638
UDI-Public(01)10886982003638
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K040588
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSD242.003
Device Catalogue NumberSD242.003
Device Lot NumberH591237
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/05/2018
Initial Date Received by Manufacturer 11/14/2018
Supplement Date Received by Manufacturer12/05/2018
01/07/2019
01/10/2019
Initial Report FDA Received Date11/30/2018
Supplement Report FDA Received Date12/27/2018
01/08/2019
01/11/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age86 YR